全部 标题 作者
关键词 摘要


Levetiracetam-Associated Acute Kidney Injury and Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome

DOI: 10.4236/ojneph.2014.44022, PP. 152-155

Keywords: Acute Kidney Injury, DRESS Syndrome, HSV-1, Levetiracetam

Full-Text   Cite this paper   Add to My Lib

Abstract:

DRESS syndrome is a severe drug induced reaction. Acute kidney injury (AKI) is sometimes present in the form of an acute interstitial nephritis. We present the case of a 75-year-old man with glioblastoma who developed a DRESS two months after starting levetiracetam and a few days after stopping dexamethasone. His skin and kidneys improved after removing levetiracetam and introducing again corticosteroids. DRESS has been reported more frequently with other antiepileptics, rarely with levetiracetam. Clinicians should add this drug to the list of potential causes of AKI.

References

[1]  Kardaun, S.H., Sekula, P., Valeyrie-Allanore, L., et al. (2013) Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): An Original Multisystem Adverse Drug Reaction. Results from the Prospective RegiSCAR Study. British Journal of Dermatology, 169, 1071-1080. http://dx.doi.org/10.1111/bjd.12501
[2]  Chen, Y.C., Chui, H.C. and Chu, C.Y. (2010) Drug Reaction with Eosinophilia and Systemic Symptoms: A Retrospective Study of 60 Cases. Archives of Dermatology, 146, 1373-1379. http://dx.doi.org/10.1001/archdermatol.2010.198
[3]  Hall, D.J. and Fromm, J.S. (2013) Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome in a Patient Taking Phenytoin and Levetiracetam: A Case Report. Journal of Medical Case Reports, 7, 2.
http://dx.doi.org/10.1186/1752-1947-7-2
[4]  Gomez-Zorrilla, S., Ferraz, A.V., Pedros, C., Lemus, M. and Pena, C. (2012) Levetiracetam-Induced Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome. Annals of Pharmacotherapy, 46, e20.
http://dx.doi.org/10.1345/aph.1R084
[5]  Mahta, A., Kim, R. and Kesari, S. (2012) Levetiracetam-Induced Interstitial Nephritis in a Patient with Glioma. Journal of Clinical Neuroscience, 19, 177-178. http://dx.doi.org/10.1016/j.jocn.2011.08.007
[6]  Peyrière, H., Dereure, O., Breton, H., et al. (2006) Variability in the Clinical Pattern of Cutaneous Side-Effects of Drugs with Systemic Symptoms: Does a DRESS Syndrome Really Exist? British Journal of Dermatology, 155, 422-428. http://dx.doi.org/10.1111/j.1365-2133.2006.07284.x
[7]  Descamps, V., Valance, A., Edlinger, C., et al. (2001) Association of Human Herpesvirus 6 Infection with Drug Reaction with Eosinophilia and Systemic Symptoms. Archives of Dermatology, 137, 301-304.
[8]  Takahashi, R., Kano, Y., Yamazaki, Y., Mizukawa, Y. and Shiohara, T. (2009) Defective Regulatory T Cells in Patients with Severe Drug Eruptions: Timing of the Dysfunction Is Associated with the Pathological Phenotype and Outcome. Journal of Immunology, 182, 8071-8079. http://dx.doi.org/10.4049/jimmunol.0804002
[9]  Picard, D., Janela, B., Descamps, V., et al. (2010) Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): A Multiorgan Antiviral T Cell Response. Science Translational Medicine, 2, 46-62.
http://dx.doi.org/10.1126/scitranslmed.3001116
[10]  Kardaun, S.H., Sidoroff, A., Valeyrie-Allanore, L., et al. (2007) Variability in the Clinical Pattern of Cutaneous Side-Effects of Drugs with Systemic Symptoms: Does a DRESS Syndrome Really Exist? British Journal of Dermatology, 156, 609-611. http://dx.doi.org/10.1111/j.1365-2133.2006.07704.x
[11]  Cacoub, P., Musette, P., Descamps, V., et al. (2011) The DRESS Syndrome: A Literature Review. The American Journal of Medicine, 124, 588-597. http://dx.doi.org/10.1016/j.amjmed.2011.01.017
[12]  Descamps, V., Ben-Saïd, B., Sassolas, B., et al. (2010) Management of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS). Annales de Dermatologie et de Vénéréologie, 137, 703-708.
http://dx.doi.org/10.1016/j.annder.2010.04.024
[13]  Joly, P., Janela, B., Tetart, F., et al. (2012) Poor Benefit/Risk Balance of Intravenous Immunoglobulins in DRESS. Archives of Dermatology, 148, 543-544.
[14]  Singer, E.M., Wanat, K.A. and Rosenbach, M.A. (2013) A Case of Recalcitrant DRESS Syndrome with Multiple Auto-immune Sequelae Treated with Intravenous Immunoglobulins. JAMA Dermatology, 149, 494-495.
http://dx.doi.org/10.1001/jamadermatol.2013.1949

Full-Text

comments powered by Disqus